MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Codes Positioning Problem (3009); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 22nd october 2025, rayner received notification from a us healthcare facility of an event that occurred during use of a rayone aspheric rao600c.The event description provided states that on implantation into the eye scratches were observed on the iol and the trailing haptic was not in the expected position.The lens was explanted and exchanged.
 
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that following implantation into the eye scratches were observed and the trailing haptic was not in the condition/position expected.The iol was explanted and exchanged during the original surgery session without further incident.Surgery is reported to have been more complex and prolonged due to the event; however, it is confirmed that there was no harm or injury to the patient."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The device was not returned to rayner.The rayner hydrophilic acrylic iol use risk analysis identifies the following as possible causes of "physical damage to lens"; sharp edge instruments used during surgical procedure, surgical procedure: incorrect use of lens injection system, surgeon misidentifying posterior capsule creasing, lens surface ablated by nd: yag operator error and cracked optic surface post injection due to dehydration of lens.Additionally, the rayone preloaded iol injection system use risk analysis identifies forcing a blocked injector, inadequate lubrication, misuse of device and optic edge trapped/damaged on closure of cartridge as possible causes of lens optic damage.The verbatim report of the trailing haptic not being in the condition/position expected could indicate that the lens became trapped in the injector.Our review of production records for the rayone aspheric rao600c batch: 055270637 showed that all manufacturing and quality checks were conducted with successful results.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone aspheric rao600c batch: 055270637.Without the ability to examine the device and without clear event details being provided the root cause cannot be established.
 
Event or Problem Description
On (b)(6) 2025, rayner received notification from a us healthcare facility of an event that occurred during use of a rayone aspheric rao600c.The event description provided states that on implantation into the eye scratches were observed on the iol and the trailing haptic was not in the expected position.The lens was explanted and exchanged.
 
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that following implantation into the eye scratches were observed and the trailing haptic was not in the condition/position expected.The iol was explanted and exchanged during the original surgery session without further incident.Surgery is reported to have been more complex and prolonged due to the event; however, it is confirmed that there was no harm or injury to the patient."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The rayner hydrophilic acrylic iol use risk analysis identifies the following as possible causes of "physical damage to lens"; sharp edge instruments used during surgical procedure, surgical procedure: incorrect use of lens injection system, surgeon misidentifying posterior capsule creasing, lens surface ablated by nd: yag operator error and cracked optic surface post injection due to dehydration of lens.Additionally, the rayone preloaded iol injection system use risk analysis identifies forcing a blocked injector, inadequate lubrication, misuse of device and optic edge trapped/damaged on closure of cartridge as possible causes of lens optic damage.The verbatim report of the trailing haptic not being in the condition/position expected could indicate that the lens became trapped in the injector.Our review of production records for the rayone aspheric rao600c batch 055270637 showed that all manufacturing and quality checks were conducted with successful results.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone aspheric rao600c batch 055270637.The device was retained and returned to rayner for evaluation.The device was returned dehydrated in the blister tray.Preliminary inspection of the returned injector showed that the flaps were fully closed, and that the plunger was fully retracted.Viscoelastic residue was observed in the nozzle.The injector was disassembled and the injector parts were inspected under 10x magnification.The inspection did not identify any damage to the injector parts.No lens was returned with the injector for inspection.To facilitate further testing of the injector, the injector was re-assembled and 1x rayone aspheric rao600c from rayner's stock and was loaded and injected as per the ifu.Ophteisbio3.0% ovd was used.Injection was successful with no resistance experienced and with no damage to the lens or injector post injection.A toluidine blue 0.5% dye test was performed on the nozzle.This test did not identify any irregularity in the nozzle coating.The event as reported could not be confirmed by the product inspection performed as no lens was received by rayner for evaluation.No fault of the rayone injector was found.The results of the injector testing performed confirm that the device performs as intended/per design.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key23450018
Report Number3012304651-2025-00339
Device Sequence Number7884803
Product Code HQL
UDI-Device Identifier05029867692222
UDI-Public05029867692222
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number055270637
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown